3 doctors weighed in:
What does "acute pulmonary hypersensitivity reaction" mean? Is it something really serious?
3 doctors weighed in

Dr. Barbara Stark Baxter
Internal Medicine - Allergy & Immunology
2 doctors agree
In brief: Pulmonary hypersens
Drug side effect; happens when a patient takes nitrofurantoin/macrobid for a urinary infection.
If a patient taking this medication starts to cough or get short of breath, they should stop the medication and be checked by a pulmonologist for this disorder. It can be very serious if not caught early. If caught right away, it will reverse. http://www.medsafe.govt.nz/profs/puarticles/nitrofurant.htm.

In brief: Pulmonary hypersens
Drug side effect; happens when a patient takes nitrofurantoin/macrobid for a urinary infection.
If a patient taking this medication starts to cough or get short of breath, they should stop the medication and be checked by a pulmonologist for this disorder. It can be very serious if not caught early. If caught right away, it will reverse. http://www.medsafe.govt.nz/profs/puarticles/nitrofurant.htm.
Dr. Barbara Stark Baxter
Dr. Barbara Stark Baxter
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
107,000 doctors available
Read more answers from doctors